MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C. SEC W/SS DC 20DP & HANGER; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C. SEC W/SS DC 20DP & HANGER; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 10013364
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 19046017, medical device expiration date: 12/04/2022, device manufacture date: 09/16/2019.Medical device lot #: 18107352, medical device expiration date: 10/31/2021, device manufacture date: 10/30/2018.Investigation summary: seventeen 10013364 samples were received for investigation in sealed packaging; sixteen from lot 19046017 and one from lot 18107352.A visual inspection confirmed the customer's experience as dark stains and particles were found in nine of the received samples; eight from lot 19046017 and the sample from lot 18107352.The contaminants were identified on the smartsite female luer adaptor and the drip chamber barrel.Attempts to wipe away the contaminants were successful.Investigation conclusion: according with the supervisor, if a contamination is found in any of the components, the material is segregate and scraped due to the contamination.During the process revision of the subassembly process (of the drip chamber and smartsite), it was found that the machine doesn¿t touch the top of the smartsite, instead, the gripper only touches the side of the fla, disregarding the possible contamination of the machine.The process was reviewed and no issues was observed during the revision, after the revision of the process it was found that the failure mode could not be replicated, however, a quality alert was implement to warn the personnel about this issue, therefore, since no issues were found during the process the root cause could not be determinated.After the assembly in the soos machine, the sub assembly is inspected 100% by visual inspection, during this inspection it was found that the personnel check the smartsite and drip chamber assembly.It was asked to the personnel about the possible contamination in the smartsite, and they answered that they have detected but in isolated cases and when a contamination is detected the part is scrapped.
 
Event or Problem Description
It was reported that 17 sec w/ss dc 20dp & hangers experienced foreign matter in the fluid pathway.The following information was provided by the initial reporter: the reported feedback suggests that there are particles in packaging.
 
Additional Manufacturer Narrative
The following information has been corrected: g.4.Date received by manufacturer: 04/06/2020.
 
Event or Problem Description

Brand Name
SEC W/SS DC 20DP & HANGER
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.
blvd. insurgentes 20351
tijuana, null 22244
MX  22244
MDR Report Key9941456
Report Number2016493-2020-00516
Device Sequence Number678690
Product Code FPA
UDI-Device Identifier10885403221927
UDI-Public10885403221927
Combination Product (Y/N)N
PMA/510(K) Number
K790582
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number10013364
Device Lot NumberSEE H.10
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2020
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/08/2020
Supplement Report FDA Received Date04/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
20191205
Outcome Attributed to Adverse Event Other;